MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48511905R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ater final x-rays on a 3-level acdf (c3-6) it was determined one level of screws was not in vertebral body but in disc space.The surgeon was comfortable that removing screws and not replacing would not compromise fusion.The 3-piece screw extractor tool was assembled and used.First screw was removed.Upon attempt of second screw removal the tip of the inner shaft screw extractor sheared off within the cruciform of the bone screw.The surgeon attempted to remove with other tools but because the shaft was in the cruciform he decided to leave it in as it posed no compromise to fusion or instrumentation.
 
Additional Manufacturer Narrative
The device was confirmed visually to have a fractured tip.Manufacturing files were reviewed and no anomalies were found.Manufacturing review revealed a part that was approximately seven years old.The probable root cause is normal wear.
 
Event or Problem Description

Brand Name
REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5945712
Report Number0009617544-2016-00363
Device Sequence Number93569
Product Code LXH
UDI-Device Identifier07613327276831
UDI-Public(01)07613327276831
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511905R
Device Lot Number09C665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR